MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Hemolysis (1886); Patient Problem/Medical Problem (2688)
Date of Event 12/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has not been released by the user facility.If the product is received by the manufacturer for evaluation, a follow up report will be submitted.(b)(4).
 
Event or Problem Description
A (b)(6) year old female patient presented with a history of prior cabg and mitral valve replacement, acute myocardial infarction and cardiogenic shock on (b)(6).An impella cp was implanted successfully on (b)(6) following removal of an iabp.The patient was experiencing leg ischemia on (b)(6).The clinical staff noted the patient's posterior tibial pulses had been dopler audible at baseline, however on the 21st tibial pulses became dopler absent distal to the impella site.Ultrasound revealed an occlusive thrombus, however the decision was made not to do intervention at that time due to the grave prognosis.The patient was reportedly very unstable and was shocked several times on the (b)(6), and the family elected to withdraw care.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
MDR Report Key7205840
Report Number1220648-2017-00130
Device Sequence Number853963
Product Code OZD
UDI-Device Identifier00813502011258
UDI-Public00813502011258
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2018
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0003
Device Lot Number1239018
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/26/2018
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient Age75 YR